Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 47, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Apr 21, 2011, 11:20 AM EDT for Trimble County, Kentucky; Jefferson County, Indiana. It took effect at Apr 23, 2011, 10:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 11:20 AM EDT (15:20 UTC)
- In effect from
- Apr 23, 2011, 10:00 AM EDT
- Expired
- Apr 22, 2011, 11:27 AM EDT
- In force
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Jefferson County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Clifty Creek (CLFI3).
- Action stage
- 449 ft
- Minor stage
- 451 ft
- Moderate stage
- 457 ft
- Major stage
- 470 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
741 WGUS43 KLMK 211520 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1120 AM EDT THU APR 21 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... OHIO RIVER AT CLIFTY CREEK AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON AND IN KENTUCKY...TRIMBLE. ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... OHIO RIVER AT CANNELTON LOCK OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...CRAWFORD...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. .HEAVY RAIN TONIGHT INTO THE WEEKEND WILL CAUSE ADDITIONAL RISES ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. && INC077-KYC223-220320- /O.NEW.KLMK.FL.W.0047.110423T1400Z-110426T1100Z/ /CLFI3.1.ER.110423T1400Z.110424T0600Z.110426T0500Z.NO/ 1120 AM EDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT CLIFTY CREEK. * FROM SATURDAY MORNING TO TUESDAY MORNING. * AT 7:00 AM THURSDAY THE STAGE WAS 447.8 FEET. * FLOOD STAGE IS 451.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 453.9 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 453.0 FEET...WATER COVERS ALL OF VAUGHN ST. IN MADISON. WATER FLOODS CITY CAMPGROUND. FLOODING BEGINS IN WESTPORT KY. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 454.0 FEET ON MAR 22 1963. $$ INC025-123-KYC027-091-220320- /O.CON.KLMK.FL.W.0046.000000T0000Z-000000T0000Z/ /CNNI3.2.ER.110420T2207Z.110423T1800Z.000000T0000Z.NO/ 1120 AM EDT THU APR 21 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... * THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CANNELTON LOCK. * AT 11:00 AM THURSDAY THE STAGE WAS 42.8 FEET. * FLOOD STAGE IS 42.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 48 FEET ON SATURDAY AFTERNOON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 48.8 FEET ON MAR 6 1962. $$ INC123-KYC027-091-220320- /O.CON.KLMK.FL.W.0041.000000T0000Z-000000T0000Z/ /TELI3.2.ER.110413T0438Z.110423T1800Z.000000T0000Z.NO/ 1120 AM EDT THU APR 21 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... * THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM THURSDAY THE STAGE WAS 41.7 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 46 FEET ON SATURDAY AFTERNOON. * IMPACT...AT 46.5 FEET...FLOOD GATES IN HAWESVILLE KY CLOSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 46.8 FEET ON MAY 12 1961. $$ CMC
2 follow-up statements
264 WGUS83 KLMK 220338 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1138 PM EDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT CLIFTY CREEK OHIO RIVER AT MCALPINE UPPER OHIO RIVER AT MCALPINE LOWER OHIO RIVER AT CANNELTON LOCK OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...CLARK...CRAWFORD... FLOYD...HARRISON...JEFFERSON...PERRY AND IN KENTUCKY... BRECKINRIDGE...HANCOCK...JEFFERSON...MEADE...OLDHAM...TRIMBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED BY FRIDAY EVENING. && INC077-KYC223-230338- /O.CON.KLMK.FL.W.0047.110423T1400Z-110426T1100Z/ /CLFI3.1.ER.110423T1400Z.110424T0600Z.110426T0500Z.NO/ 1138 PM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CLIFTY CREEK. * FROM SATURDAY MORNING TO TUESDAY MORNING. * AT 7:00 AM THURSDAY THE STAGE WAS 447.8 FEET. * FLOOD STAGE IS 451.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 453.9 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 453.0 FEET...WATER COVERS ALL OF VAUGHN ST. IN MADISON. WATER FLOODS CITY CAMPGROUND. FLOODING BEGINS IN WESTPORT KY. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 453.0 FEET ON JAN 3 1991. $$ INC019-043-KYC111-185-230338- /O.CON.KLMK.FL.W.0044.000000T0000Z-000000T0000Z/ /MLUK2.1.ER.110421T0120Z.110425T0600Z.000000T0000Z.NO/ 1138 PM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT MCALPINE UPPER. * AT 11:00 PM THURSDAY THE STAGE WAS 23.4 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.5 FEET BY SUNDAY EVENING. * IMPACT...AT 29.0 FEET...PARTS OF UTICA IN FLOOD. THIRD STREET RAMP OFF OF I-64 IS CLOSED. 10TH AND 27TH STREETS ARE CLOSED AT FLOODGATES. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 29.0 FEET ON JAN 4 1991. $$ INC019-043-061-KYC111-163-230338- /O.CON.KLMK.FL.W.0045.000000T0000Z-000000T0000Z/ /MLPK2.1.ER.110422T0439Z.110425T0600Z.000000T0000Z.NO/ 1138 PM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT MCALPINE LOWER. * AT 11:00 PM THURSDAY THE STAGE WAS 54.6 FEET. * FLOOD STAGE IS 55.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 61.0 FEET BY SUNDAY EVENING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 60.3 FEET ON JAN 4 1991. $$ INC025-123-KYC027-091-230338- /O.CON.KLMK.FL.W.0046.000000T0000Z-000000T0000Z/ /CNNI3.2.ER.110420T2207Z.110423T1800Z.000000T0000Z.NO/ 1138 PM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CANNELTON LOCK. * AT 11:00 PM THURSDAY THE STAGE WAS 43.1 FEET. * FLOOD STAGE IS 42.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 48.0 FEET BY SATURDAY EARLY AFTERNOON THEN BEGIN FALLING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 46.8 FEET ON JAN 5 1991. $$ INC123-KYC027-091-230338- /O.CON.KLMK.FL.W.0041.000000T0000Z-000000T0000Z/ /TELI3.2.ER.110413T0438Z.110423T1800Z.000000T0000Z.NO/ 1138 PM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 3:07 PM THURSDAY THE STAGE WAS 42.0 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 46.2 FEET BY SATURDAY EARLY AFTERNOON THEN BEGIN FALLING. * IMPACT...AT 46.5 FEET...FLOOD GATES IN HAWESVILLE KY CLOSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 45.4 FEET ON JAN 5 1991. $$
467 WGUS83 KLMK 221527 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1127 AM EDT FRI APR 22 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... OHIO RIVER AT CLIFTY CREEK OHIO RIVER AT MCALPINE LOWER AFFECTING THE FOLLOWING COUNTIES IN INDIANA...CLARK...FLOYD... HARRISON...JEFFERSON AND IN KENTUCKY...JEFFERSON...MEADE...TRIMBLE. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT MCALPINE UPPER OHIO RIVER AT CANNELTON LOCK OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...CLARK...FLOYD...CRAWFORD... PERRY AND IN KENTUCKY...JEFFERSON...OLDHAM...BRECKINRIDGE...HANCOCK. .RAINFALL THIS WEEKEND WILL BE LIGHTER THAN PREVIOUSLY FORECAST AND FLOODING WILL NOT BE EXTENSIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. && INC077-KYC223-221557- /O.CAN.KLMK.FL.W.0047.000000T0000Z-110426T1100Z/ /CLFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1127 AM EDT FRI APR 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO RIVER AT CLIFTY CREEK. * AT 7:00 AM THURSDAY THE STAGE WAS 447.8 FEET. * FLOOD STAGE IS 451.0 FEET. * RIVER WILL REMAIN WELL BELOW FLOOD STAGE. $$ INC019-043-KYC111-185-230327- /O.EXT.KLMK.FL.W.0044.000000T0000Z-110426T1400Z/ /MLUK2.1.ER.110421T0120Z.110421T1945Z.110426T0800Z.NO/ 1127 AM EDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT MCALPINE UPPER. * AT 11:00 AM FRIDAY THE STAGE WAS 23.0 FEET. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY EARLY AFTERNOON. * IMPACT...AT 23.0 FEET...SOME SECTIONS OF RIVER ROAD ARE CLOSED NEAR COX'S PARK. EIFLER BEACH AND JUNIPER BEACH ARE CUT OFF. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 18 1996. $$ INC019-043-061-KYC111-163-221557- /O.CAN.KLMK.FL.W.0045.000000T0000Z-110422T1527Z/ /MLPK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1127 AM EDT FRI APR 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO RIVER AT MCALPINE LOWER. * AT 11:00 AM FRIDAY THE STAGE WAS 54.2 FEET. * FLOOD STAGE IS 55.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 54.7 FEET. THE RIVER WILL CONTINUE TO FALL TO 52.8 FEET BY SATURDAY MORNING. $$ INC025-123-KYC027-091-230327- /O.CON.KLMK.FL.W.0046.000000T0000Z-000000T0000Z/ /CNNI3.1.ER.110420T2207Z.110425T0000Z.000000T0000Z.NO/ 1127 AM EDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CANNELTON LOCK. * AT 11:00 AM FRIDAY THE STAGE WAS 43.3 FEET. * FLOOD STAGE IS 42.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 44.4 FEET BY SUNDAY EVENING THEN BEGIN FALLING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 44.3 FEET ON MAY 23 1995. $$ INC123-KYC027-091-230327- /O.CON.KLMK.FL.W.0041.000000T0000Z-000000T0000Z/ /TELI3.1.ER.110413T0438Z.110425T0000Z.000000T0000Z.NO/ 1127 AM EDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM FRIDAY THE STAGE WAS 42.5 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 43.7 FEET BY SUNDAY EVENING THEN BEGIN FALLING. * IMPACT...AT 44.0 FEET...BOTTOMLAND ON BOTH SIDES FLOODS. WATER REACHES BASE OF FLOODWALL. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 43.4 FEET ON MAY 23 1995. $$ CMC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 21, 7:22 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 21, 7:22 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 722 AM EDT THU APR 21 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... 06Z SFC ANALYSIS THIS MORNING REVEALS HIGH PRESSURE CONTINUING TO BUILD INTO THE OHIO VALLEY THIS MORNING. SFC COLD FRONT RESPONSIBLE FOR WEDNESDAYS SEVERE WEATHER EPISODE LIES TO OUR SOUTH ACROSS THE NORTHERN GULF COAST STATES. CURRENTLY A LARGE SCALE MCS IS DOWN THAT WAY PRODUCING QUITE A BIT OF THUNDERSTORM ACTIVITY MAINLY ACROSS NORTHERN GEORGIA. MID-HIGH LEVEL CLOUD DEBRIS IS STREAMING ACROSS KENTUCKY THIS MORNING RESULTING IN MOSTLY CLOUDY CONDITIONS WITH TEMPERATURES IN THE MID-UPPER 40S IN THE NORTH WITH UPPER 40S AND LOWER 50S DOWN SOUTH. FOR TODAY...SHORT TERM DETERMINISTIC AND ENSEMBLE GUIDANCE CONTINUES TO BE IN PRETTY GOOD AGREEMENT WITH MAINLY A DRY DAY ACROSS SOUTHERN INDIANA AND MOST OF KENTUCKY. THE MODELS DO SUGGEST THAT THE FRONTAL BOUNDARY TO THE SOUTH WILL START TO RETREAT BACK TO THE NORTH AS THE DAY WEARS ON. THIS MAY BRING A SLIGHT CHANCE OF SHOWERS AND PERHAPS A THUNDERSTORM TO THE FAR SOUTHERN PART OF THE FORECAST AREA. IN GENERAL...FEEL THAT BEST CHANCES OF PRECIPITATION WILL BE SOUTH OF THE CUMBERLAND PARKWAY TODAY. THE TEMPERATURE FORECAST IS SOMEWHAT COMPLICATED DUE TO UNCERTAINTY IN THE CLOUD COVER. THE HIGH PRESSURE CELL WILL LIKELY RESULT IN THE NORTHERN HALF OF THE AREA GOING PARTLY CLOUDY TODAY...THOUGH MID-HIGH LEVEL CLOUDS WILL BE ON THE INCREASE THROUGHOUT THE DAY. FOR NOW HAVE GONE WITH A GENERAL BLEND OF THE GUIDANCE AND HAVE MOST AREAS IN THE LOWER 60S TODAY. HIGHEST READINGS WILL BE ACROSS THE FAR SOUTH WHERE 60-65 DEGREE HIGHS SEEM REASONABLE. FOR TONIGHT...MODEL GUIDANCE CONTINUES TO BE IN PRETTY GOOD AGREEMENT HERE WITH THE SFC WARM FRONT SURGING NORTHWARD THROUGH THE REGION. FAIRLY HEALTHY ISENTROPIC LIFT AROUND THE 300K SURFACE COMBINED WITH MODEL TIME-HEIGHTS HINTING AT GOOD SATURATION SUGGESTS THAT WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS ARE LIKELY TONIGHT AS THE WARM FRONT PRESSES THROUGH THE REGION. HAVE BUMPED UP POPS ACROSS THE REGION WITH 90-100 PERCENT PROBABILITIES. LOWS TONIGHT WILL LIKELY OCCUR EARLY IN THE PD WITH TEMPERATURES RISING A BIT AS THE WARM FRONT WORKS NORTHWARD. .LONG TERM (FRIDAY - WEDNESDAY)... THE LONG TERM LOOKS TO BE SHAPING UP TO BE QUITE WET...ESPECIALLY ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. FRIDAY-SUNDAY A WARM FRONT WILL CONTINUE TO PUSH NORTH THROUGH THE ENTIRE FORECAST AREA DURING THE DAY FRIDAY. ONGOING SHOWERS FRIDAY MORNING ASSOCIATED WITH THIS FRONT WILL CONTINUE THROUGH THE DAY. PRECIPITATION WILL LIFT NORTH THROUGH THE DAY WITH THIS FEATURE WITH MOST OR ALL OF THE FORECAST AREA DRYING OUT FOR A FEW HOURS FRIDAY AFTERNOON/EVENING BEFORE THE COLD FRONT ASSOCIATED WITH THE SYSTEM APPROACHES. THIS COLD FRONT WILL STALL OUT ALONG OR JUST NORTH OF THE OHIO RIVER. MULTIPLE WAVES OF ENERGY WILL RIDE ALONG THIS BOUNDARY BRINGING ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY THROUGH SUNDAY WILL BE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. CONSEQUENTLY THE HIGHEST RAINFALL TOTALS WILL BE IN THIS REGION. PRECIPITATION TOTALS FRIDAY THROUGH SUNDAY MAY AVERAGE UPWARDS OF THREE INCHES...WITH THE HIGHEST AMOUNTS WHERE ANY THUNDERSTORMS ARE TRAINING. RAINFALL AMOUNTS WILL AGGRAVATE ONGOING RIVER FLOODING. ADDITIONALLY FLASH FLOODING MAY BE POSSIBLE IF TRAINING STORMS DO SET UP. RAINFALL TOTALS WILL BE HIGHLY DEPENDENT ON WHERE THIS BOUNDARY ACTUALLY STALLS SO BE SURE TO MONITOR THE LATEST FORECASTS. THERE IS ALSO A THREAT FOR ANOTHER ROUND OF SEVERE WEATHER FRIDAY EVENING/NIGHT AS THE COLD FRONT APPROACHES THE AREA. ONGOING STORMS DURING THE AFTERNOON TO THE WEST OF THE FORECAST AREA LOOK TO AGAIN EVOLVE INTO A QLCS TYPE SYSTEM. THE MAIN THREAT WILL AGAIN BE DAMAGING WINDS WITH ISOLATED TORNADOES AND POSSIBLY LARGE HAIL. SUNDAY NIGHT-WEDNESDAY A MUCH STRONGER LOW PRESSURE SYSTEM WILL BEGIN TO ORGANIZE LATE SUNDAY OVER THE PLAINS. THIS SYSTEM WILL FINALLY LIFT THE BOUNDARY TO THE NORTH AS A WARM FRONT. WE MAY SEE SOME DRY WEATHER MONDAY BEFORE THE COLD FRONT SLOWLY MOVES THROUGH TUESDAY AND WEDNESDAY. THIS SYSTEM MAY BRING ANOTHER ROUND OF HEAVY RAIN AND A SHOT AT SEVERE WEATHER EARLY NEXT WEEK. && .AVIATION (12Z TAF ISSUANCE)... VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE FORECAST PERIOD AS HIGH PRESSURE CONTINUES TO SLOWLY MOVE THROUGH THE OHIO VALLEY. PARTLY CLOUDY CONDITIONS ARE EXPECTED AT THE TERMINALS THROUGHOUT THE DAY AS THE HIGH PRESSURE WILL HELP KEEP THE LOWER TO MID LEVELS DRIED OUT AT KSDF/KLEX. HOWEVER...CONVECTIVE COMPLEX MOVING THROUGH SOUTHERN ARKANSAS WILL LIKELY SPREAD MID-HIGH LEVEL CLOUDS NORTHWARD THROUGH KBWG THROUGHOUT THE DAY. SFC WINDS WILL VEER FROM THE NORTHEAST THIS MORNING TO THE SOUTHEAST DURING THE AFTERNOON HOURS. A COLD FRONT LOCATED ACROSS THE NORTHERN GULF COAST STATES IS FORECAST TO RETREAT NORTHWARD AS A WARM FRONT. THIS FRONTAL BOUNDARY IS FORECAST TO MOVE NORTHWARD THROUGH KENTUCKY TONIGHT. WIDESPREAD SHOWERS ARE EXPECTED WITH A SCATTERED EMBEDDED THUNDERSTORMS. FEEL THAT BULK OF THE PRECIPITATION WILL BE JUST SHOWERS...BUT THE EMBEDDED THUNDERSTORMS WARRANT AT LEAST VCTS. SHOWERS SHOULD REACH KBWG BY 22/03Z AND KSDF/KLEX IN THE 22/06-07Z TIME FRAME AND CONTINUE INTO FRIDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........MJ LONG TERM.........EER AVIATION..........MJ
Hazardous weather outlook, Apr 21, 4:25 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 425 AM EDT THU APR 21 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 425 AM EDT THU APR 21 2011 /325 AM CDT THU APR 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL APPROACH THE OUTLOOK AREA FROM THE SOUTH LATE THIS AFTERNOON AND TONIGHT. AS THE FRONT MOVES NORTHWARD WIDESPREAD SHOWERS ARE EXPECTED TO DEVELOP. A FEW THUNDERSTORMS MAY ALSO DEVELOP...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WARM FRONT WILL CONTINUE TO PUSH NORTH THROUGH THE AREA FRIDAY. A COLD FRONT WILL THEN MOVE INTO THE REGION FRIDAY NIGHT AND STALL ALONG OR JUST NORTH OF THE OHIO RIVER. THESE FRONTS WILL BE THE FOCUS FOR THUNDERSTORMS FRIDAY THROUGH SUNDAY. THERE WILL BE THE CHANCE FOR SEVERE THUNDERSTORMS FRIDAY EVENING AND FRIDAY NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AS A LINE OF STORMS MOVES THROUGH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. HEAVY RAINS FROM THE STORMS ARE EXPECTED TO AGGRAVATE ONGOING RIVER FLOODING AND CAUSE ADDITIONAL RISES...INCLUDING ON THE OHIO. IF YOU LIVE NEAR A RIVER OR OTHER BODY OF WATER MONITOR THE WATER LEVELS AND BE PREPARED FOR ADDITIONAL RISES THROUGH THIS WEEKEND. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY NIGHT. MJ/EER
In the hours before
Local storm report, Apr 21, 10:19 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TORNADO 1 E CLARKSVILLE 38.32N 85.74W
04/20/2011 CLARK IN NWS STORM SURVEY
EF-1 TORNADO WITH WIND SPEEDS OF 80-90 MPH. PATH LENGTH
1.2 MILES AND WIDTH BETWEEN 100 AND 200 YARDS. TORNADO
STARTED IN SUNSET TRAILER PARK WHERE MULTIPLE TRAILERS
WERE DAMAGED ALONG WITH TREES AND POWERLINES. MORE
SIGNIFICANT DAMAGE OCCURRED NORTHEAST WHERE THE SOUTH
SIDE OF A CHURCH WAS COMPLETELY BLOWN OUT. THERE WERE
DAMAGED SHEDS AND UPROOTED TREES IN THIS AREA. TORNADO
LIFTED NEAR HIGHWAY 62 3.9 MILES NORTHEAST OF
JEFFERSONVILLE.
&&
EVENT NUMBER LMK1100501
RJSLocal storm report, Apr 21, 10:21 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TORNADO 1 SSE CEMENTVILLE 38.33N 85.74W
04/20/2011 CLARK IN NWS STORM SURVEY
EF-0 TORNADO WITH WIND SPEEDS ESTIMATED AT 70-75 MPH.
PATH LENGTH WAS 0.1 MILES WITH WIDTH OF 75 YARDS.
TORNADO SNAPPED TREES AND DAMAGED A SHED AS WELL AS
SHINGLES. TORNADO BEGAN ON THE EAST SIDE OF THE SUNSET
TRAILER PARK AND ENDED AT CHALESTOWN PIKE.
&&
EVENT NUMBER LMK1100502
RJSLocal storm report, Apr 21, 10:27 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TORNADO 2 WNW IRELAND 38.43N 87.03W
04/19/2011 DUBOIS IN NWS STORM SURVEY
EF-1 TORNADO WITH WIND SPEEDS ESTIMATED AT 100-105 MPH.
PATH LENGTH WAS 3.1 MILES AND WIDTH 100-200 YARDS. A
WELL-CONSTRUCTED 75 FOOT TALL GRAIN SILO HAD THE TOP 40
FT PORTION SHEARED OFF. A 40-FOOT BY 50-FOOT OUTBUILDING
WAS DESTROYERED NEARBY...WITH SIDING BEING THROWN
400-500 YARDS DOWNWIND. ADDITIONALLY...STRAIGHT LINE
WIND DAMAGE WAS OBSERVED PRECEDING AND FOLLOWING THE
TORNADO PATH. THESE WINDS DESTROYED TWO HOG BUILDINGS
AND CAUSED A GRAIN SILO TO SHIFT ON ITS FOUNDATION.
&&
EVENT NUMBER LMK1100503
RJSLocal storm report, Apr 21, 10:30 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TORNADO 3 N HUNTINGBURG 38.34N 86.96W
04/19/2011 DUBOIS IN NWS STORM SURVEY
EF-0 TORNADO WITH WIND SPEEDS OF 80 MPH. PATH LENGTH
WAS 0.3 MILES AND WIDTH 200 YARDS. LARGE SWATH OF
HARDWOOD TREES SNAPPED AND UPROOTED. ADDITIONALLY
STRAIGHT-LINE WIND DAMAGE WAS OBSERVED ON EITHER SIDE OF
THE TORNADO PATH...WITH WIND SPEEDS OF 70-75 MPH.
&&
EVENT NUMBER LMK1100504
RJSLocal storm report, Apr 21, 10:34 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TORNADO 1 N BRETZVILLE 38.32N 86.87W
04/19/2011 DUBOIS IN NWS STORM SURVEY
EF-2 TORNADO WITH WIND SPEEDS OF 115-120 MPH. PATH
LENGTH WAS 3.3 MILES AND WIDTH 300 YARDS. TORNADO
INITIATED NORTH OF BRETZVILLE AND TRACKED TO THE
NORTHEAST ENDING NORTH OF ST. ANTHONY. LARGE NUMBER OF
HARDWOOD TREES WERE SNAPPED AND UPROOTED...WITH SEVERAL
BARNS AND OUTBUILDINGS BEING DESTROYED AS WELL.
&&
EVENT NUMBER LMK1100505
RJSLocal storm report, Apr 21, 10:42 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 AM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TORNADO 1 SW ST. ANTHONY 38.31N 86.84W
04/19/2011 DUBOIS IN NWS STORM SURVEY
EF-1 TORNADO WITH WIND SPEEDS AT 95 MPH. PATH LENGTH OF
0.4 MILES AND WIDTH 100 YARDS. HARDWOOD TREES SNAPPED
AND UPROOTED. ALSO...STRUCTURAL DAMAGE TO A RESIDENCE
NORTH OF HIGHWAY 64.
&&
EVENT NUMBER LMK1100506
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:27 PM EDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 6 days |
Nearby
River Flood Warnings in Kentucky, 2011River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.